Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 161, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 24, 2001, 12:06 AM CDT for Montgomery County, Pike County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2001, 12:06 AM CDT (05:06 UTC)
- Expired
- May 24, 2001, 1:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Montgomery County, AR, Pike County, AR
The radar
The Western Arkansas radar (KSRX), 123 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 11:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 2806 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:36 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 23, 9:36 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR ISSUED BY NWS MEMPHIS 936 PM CDT WED MAY 23 2001 UPDATING FORECAST FOR MORE WIDESPREAD AREAL COVERAGE OF PRECIPITATION THAN EXPECTED. WILL ALSO MAKE MINOR CHANGES TO WINDS. .LIT...NONE.
In the hours before
Special weather statement, May 24, 12:05 AM CDT, 1 minute before
ARZ030-037>047-052>057-062>069-240900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1205 AM CDT THU MAY 24 2001 ...SEVERE THUNDERSTORM WATCH FOR SOUTHERN ARKANSAS THROUGH 4 AM... A COLD FRONT WILL BE MOVING THROUGH ARKANSAS TONIGHT. STORMS DEVELOPING ALONG AND AHEAD OF THIS COLD FRONT WILL MOVE RAPIDLY... INCREASING THE CHANCE OF WIND DAMAGE. A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR SOUTHERN ARKANSAS UNTIL 4 AM. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG TO DAMAGING WINDS. PEOPLE IN SOUTHERN ARKANSAS SHOULD BE READY FOR SEVERE WEATHER. BE PREPARED TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. 51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:45 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 45 min |
| May 23, 9:50 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 40 min |
| May 23, 10:23 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 42 min |
| May 23, 10:49 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 41 min |
| May 23, 11:15 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Monroe | 45 min |
| May 23, 11:22 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas, Lincoln | 53 min |
| May 23, 11:22 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 53 min |
| May 23, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 50 min |
| May 23, 11:36 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 54 min |
| May 23, 11:36 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 54 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.